MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Difficult or Delayed Activation (2577); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the top cap of zenith flex aaa endovascular graft bifurcated main body was difficult to advance during an endovascular aneurysm repair (evar).As a result, the graft migrated "slightly" distally; however, the user was satisfied with the outcome.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 14jun2022, it was reported that a sales representative was present for the case.No part of the procedure was performed off-label and the patient was within selection criteria.The graft was not altered prior to the procedure.The proximal/top stent trigger wire was released prior to advancement of the top cap.The distal/ipsilateral trigger wire was not released prior to advancement of the top cap.Top cap removal was reported to have been difficult.The patient did not require hospitalization or prolonged hospitalization due to this occurrence.
 
Event or Problem Description
In additional information provided on (b)(6) 2022, it was reported that the patient was on aspirin 81 as an anticoagulant/antiplatelet medication regimen prior to the index evar procedure.No other medications were prescribed after placement of the grafts.The stiff wire was positioned in zone 3 of the aorta.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a investigation ¿ evaluation yale new haven hospital informed cook on (b)(6) 2022 of an event with zenith flex aaa endovascular graft bifurcated main body rpn: tffb-30-111-zt (product lot 14428590).On (b)(6) 2022, during an evar the physician had extreme difficulty popping the top cap to deploy the graft which caused it to slightly migrate distally.The proximal/top stent trigger wire was released prior to advancement of the top cap.The distal/ipsilateral trigger wire was not released prior to advancement of the top cap.The graft was not altered prior to the procedure.Other devices used during the procedure were two zsle devices and a coda balloon.No part of the procedure was performed off-label and the patient was within selection criteria.The sales representative was present during the procedure.The procedure was able to be completed successfully.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Medical imaging was requested but none was provided for review.The complaint device was returned to cook for investigation.Physical examination of the returned device showed: one used device.The top cap was cut in half and there was no evidence of drag marks or any other flaws on the inside of the top cap.There was no excessive glue observed on the threads of the top cap.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Evidence provided by the complaint facility, dhr, device failure analysis, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_zaaaf_rev5.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.¿1 device description 1.2 main body delivery system the main body graft delivery system uses an 18, 20 or 22 french z-trak introduction system.Dual trigger-wire release mechanisms lock the endovascular graft onto the delivery system until released by the physician.All systems are compatible with a.035-inch wire guide.4 warnings and precautions 4.5 implant procedure ¿ inadvertent partial deployment or migration of the endoprosthesis may require surgical removal.¿ maintain wire guide position during delivery system insertion.¿ fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome.¿ as the sheath and/or wire guide is withdrawn, anatomy and graft position may change.Constantly monitor graft position and perform angiography to check position as necessary.¿ avoid damaging the graft or disturbing graft positioning after placement in the event re-instrumentation (secondary intervention) of the graft is necessary.¿ before deployment of the suprarenal stent, verify that the position of the access wire guide extends just distal to the aortic arch.11 directions for use caution: maintain wire guide position during delivery system insertion.11.1.7 main body proximal (top) deployment caution: during proximal trigger-wire removal, top cap advancement, and subsequent suprarenal stent deployment, verify that the position of the main body wire guide extends just distal to the aortic arch and that support of the system is maximized.2.Remove the safety lock from the top stent trigger-wire release mechanism.Under fluoroscopy, withdraw and remove the trigger-wire by sliding the top stent trigger-wire release mechanism off the handle and then remove via its slot over the inner cannula.(fig.13).If resistance is felt or system bowing is noticed, the trigger-wire is under tension.Excessive force may cause the graft position to be altered.If excessive resistance or delivery system movement is noted, stop and assess the situation.If unable to remove the top stent trigger-wire release mechanism from the top cap, perform the following steps under fluoroscopy: a.Remove tension on the trigger-wire by loosening the pin vise and slightly pulling the inner cannula to move the top cap down over the suprarenal stent.Avoid compressing the zenith flex main body.B.Retighten the pin vise.C.Remove the top stent trigger-wire release mechanism.D.Continue with step 3 in section 11.1.7, main body proximal (top) deployment.11.1.9 main body distal (bottom) deployment 1.Return to the ipsilateral side.2.Fully deploy the ipsilateral limb of the main body by withdrawing the sheath until the most distal stent has expanded.(figs.18 and 20) stop withdrawing sheath.Note: the distal stent is still secured by the trigger-wire.3.Remove the safety lock from the ipsilateral limb trigger-wire release mechanism.Withdraw and remove the trigger-wire by sliding the ipsilateral limb trigger-wire release mechanism off the handle and then remove via its slot over the inner cannula.(fig.21).11.1.10 docking of top cap 4.Retighten the pin vise and withdraw the entire top cap and gray positioner through the graft and through the sheath by pulling on the inner cannula.Leave the sheath and wire guide in place.After review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.¿ based on the available information, inspection of the returned device, and the results of the investigation, cook has determined a definitive cause for the reported failure could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14648887
Report Number1820334-2022-01032
Device Sequence Number17082557
Product Code MIH
UDI-Device Identifier10827002484242
UDI-Public(01)10827002484242(17)231227(10)14428590
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2023
Device Model NumberN/A
Device Catalogue NumberTFFB-30-111-ZT
Device Lot Number14428590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/14/2022
07/24/2022
08/23/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date06/16/2022
07/26/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 ZSLE GRAFTS.; CODA BALLOON.
Patient SexUnknown